Indirect Estimation of α-Stable Distributions and Processes
Marco Lombardi () and
Econometrics Journal, 2008, vol. 11, issue 1, 193-208
The α-stable family of distributions constitutes a generalization of the Gaussian distribution, allowing for asymmetry and thicker tails. Its practical usefulness is coupled with a marked theoretical appeal, as it stems from a generalized version of the central limit theorem in which the assumption of the finiteness of the variance is replaced by a less restrictive assumption concerning a somehow regular behaviour of the tails. Estimation difficulties have however hindered its diffusion among practitioners. Since stably distributed random numbers can be produced thoroughly, we propose an indirect estimation approach which uses a skew-t distribution as auxiliary model. The properties of this approach are assessed in a detailed simulation study. Copyright Royal Economic Society 2008
References: Add references at CitEc
Citations View citations in EconPapers (9) Track citations by RSS feed
Downloads: (external link)
http://www.blackwell-synergy.com/doi/abs/10.1111/j.1368-423X.2008.00234.x link to full text (text/html)
Access to full text is restricted to subscribers.
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: http://EconPapers.repec.org/RePEc:ect:emjrnl:v:11:y:2008:i:1:p:193-208
Ordering information: This journal article can be ordered from
Access Statistics for this article
Econometrics Journal is currently edited by Richard J. Smith, Oliver Linton, Pierre Perron, Jaap Abbring and Marius Ooms
More articles in Econometrics Journal from Royal Economic Society Contact information at EDIRC.
Series data maintained by Wiley-Blackwell Digital Licensing ().